Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Severe cough with phlegm, body pain and headache. Can Cheston cold be used?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2288 Questions
I'm currently on a visit to Pune, India from the US and seem to have developed a severe cough (with Phlegm), a slight temperature, body pains and headache (when i cough). I consulted a local pharmacist and he gave me "Cheston cold" , i have taken 2 doses of this medicine. I can literally hear myself breath, like a whizzing noise. Should I continue using cheston cold or drop it and visit a local physician?

Posted Tue, 8 May 2012 in Ear, Nose and Throat Problems
Answered by Dr. Naveen Kumar 2 hours later

Thanks for the query.

Chest discomfort, cough with expectoration, fatigue, fever (low grade), shortness of breath worsened by exertion or mild activity and wheeze are all the typical features of lower bronchitis).

I feel, 'Cheston cold' is not the drug of choice for your problem, as this medicine (contains cetirizine 2mg+paracetamol 125mg+phenylpropanolamine XXXXXXX 15mg) which will dry up your secretions and further worsens your problem.

You will require a good antibiotic which will cover gram negative and gram positive organisms (to control the infection), a mucolytic - for reduction of the phlegm (such as Bromhexine or Ambroxol), antipyretics (such as paracetamol) after consulting your physician and steam inhalation to reduce the production of the phlegm and congestion in the chest. Also you need to drink plenty of warm water, avoid coffee and smoking.

I would suggest you to consult a good chest physician for a complete chest evaluation and further management.

I hope, this answers your query; I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor